Alert archive / California / High Wind Watches in 2011

High Wind Watch 4, NWS Los Angeles, CA

January 31, 2011

NWS Los Angeles, CA issued this high wind watch at Jan 31, 2011, 2:32 PM PST. It took effect at Feb 2, 2011, 12:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 31, 2011, 2:32 PM PST (22:32 UTC)
In effect from
Feb 2, 2011, 12:00 AM PST
Expired
Feb 1, 2011, 3:06 AM PST
In force
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS76 KLOX 312232
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
232 PM PST MON JAN 31 2011

...GUSTY WINDS TO CONTINUE ACROSS THE AREA THROUGH TUESDAY
MORNING...

.GUSTY NORTH WINDS WILL SUBSIDE FOR A TIME THIS AFTERNOON. THE
WINDS WILL AGAIN PICK UP ACROSS THE SANTA YNEZ RANGE AND THE
SANTA BARBARA SOUTH COAST EARLY THIS EVENING AND THE WIND
ADVISORY HAS BEEN EXTENDED TO COVER THIS EVENT. 

FOR TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE AT THE SURFACE
WILL BUILD INTO THE GREAT BASIN AND CAUSE A STRONG SANTA ANA WIND
EVENT. WINDS IN THE MOUNTAINS ARE EXPECTED TO INCREASE TO 35 TO
45 MPH WITH GUSTS TO 65 MPH. DAMAGING GUSTS OF WIND ARE ESPECIALLY
POSSIBLE THROUGH AND BELOW PASSES AND CANYONS.

CAZ039-052-010645-
/O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA...
SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
232 PM PST MON JAN 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* TIMING: GUSTY NORTHERLY WINDS 15 TO 25 MPH WITH GUSTS TO 35 
  MPH WILL CONTINUE THROUGH THIS AFTERNOON BUT WILL THEN 
  INCREASE TO ADVISORY LEVELS AGAIN BY EARLY EVENING. 

* WINDS: GUSTY NORTHWEST TO NORTH WINDS 20 TO 30 MPH WITH GUSTS 
  TO 50 MPH THIS EVENING AND OVERNIGHT. 

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS 
  INCLUDING THE 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-053-054-010645-
/O.NEW.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...TOPANGA...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
232 PM PST MON JAN 31 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH
THURSDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TIMING: THE WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT
  TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT. 

* WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH.
  STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND
  CANYONS.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SWEET
2 follow-up statements
470 
WWUS76 KLOX 010114
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
514 PM PST MON JAN 31 2011

...GUSTY WINDS TO CONTINUE ACROSS THE AREA THROUGH TUESDAY
MORNING...

.GUSTY NORTH WINDS WILL DEVELOP ACROSS THE SANTA YNEZ RANGE AND THE
WIND PRONE PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST
EARLY THIS EVENING AND PERSIST THROUGH THE OVERNIGHT HOURS. 

FOR TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE AT THE SURFACE
WILL BUILD INTO THE GREAT BASIN...CAUSING A STRONG SANTA ANA WIND
EVENT TO DEVELOP. WINDS IN THE MOUNTAINS ARE EXPECTED TO INCREASE
TO 35 TO 45 MPH WITH GUSTS TO 65 MPH. DAMAGING WIND GUSTS ARE
ESPECIALLY POSSIBLE THROUGH AND BELOW PASSES AND CANYONS.

CAZ052-011100-
/O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
514 PM PST MON JAN 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING...MAINLY
  AFFECTING THE HILLS ABOVE MONTECITO DURING THE OVERNIGHT HOURS
  AND INTO TUESDAY MORNING.

* WINDS: GUSTY NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO
  50 MPH THIS EVENING AND PERSISTING THROUGH TUESDAY MORNING. 

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS 
  INCLUDING THE 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-011100-
/O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
514 PM PST MON JAN 31 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. 

* TIMING: GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING AND
  PERSIST THROUGH TUESDAY MORNING.

* WINDS: GUSTY NORTH WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH.
  STRONGEST BELOW PASSES AND CANYONS. 

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS
  INCLUDING THE 101...154 AND 192 NEAR MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ046-053-054-011100-
/O.CON.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...TOPANGA...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
514 PM PST MON JAN 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING. 

* TIMING: WINDS ARE EXPECTED TO INCREASE AFTER MIDNIGHT TUESDAY
  NIGHT AND CONTINUE THROUGH WEDNESDAY NIGHT.

* WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH. 
  STRONGEST WINDS WILL OCCUR THROUGH AND BELOW PASSES AND 
  CANYONS. 

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY 
  FOR OPERATORS OF HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

KAPLAN/MEIER
392 
WWUS76 KLOX 011106
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
306 AM PST TUE FEB 1 2011

...DAMAGING WINDS EXPECTED ACROSS THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES AS WELL AS MOST VALLEY AREAS TONIGHT AND WEDNESDAY...

.GUSTY NORTH WINDS ACROSS THE SANTA YNEZ RANGE AND THE WIND PRONE
PASSES AND CANYONS OF THE SANTA BARBARA SOUTH COAST THIS MORNING
WILL DIMINISH BY LATE MORNING. 

FOR TONIGHT INTO WEDNESDAY...HIGH PRESSURE BUILDING INTO THE GREAT
BASIN WILL CAUSE STRONG TO DAMAGING SANTA ANA WINDS TO DEVELOP
ACROSS MUCH OF LOS ANGELES AND VENTURA COUNTIES. WIND GUSTS IN
THE MOUNTAINS ARE EXPECTED TO REACH 60 TO 70 MPH DURING THE PEAK
OF THE EVENING LATE TONIGHT AND WEDNESDAY. ACROSS THE
VALLEYS OF VENTURA COUNTY...THE SANTA CLARITA AND NORTHERN AND
WESTERN PORTIONS OF THE SAN FERNANDO VALLEY...PEAK WIND GUSTS ARE
EXPECTED TO REACH 60 MPH. 

STRONG WINDS WILL ALSO AFFECT THE VENTURA COUNTY COASTAL
PLAIN...WHERE WIND GUSTS TO 50 MPH ARE EXPECTED...AND THE LOS
ANGELES COUNTY COAST BELOW PASSES AND CANYONS FROM MALIBU TO
HOLLYWOOD...WHERE GUSTS OVER 40 MPH ARE EXPECTED.

CAZ054-011915-
/O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110203T1700Z/
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING...ACTON...MOUNT WILSON...SANDBERG
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
PST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
9 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH EARLY THURSDAY.

* WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  EXPECTED. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS.

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ053-011915-
/O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/
VENTURA COUNTY MOUNTAINS-
INCLUDING...LOCKWOOD VALLEY...MOUNT PINOS
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON.

* WINDS: NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH ARE
  EXPECTED. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND
  CANYONS.

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ046-011915-
/O.UPG.KLOX.HW.A.0004.110202T0800Z-110203T1700Z/
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
INCLUDING...TOPANGA
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON.

* WINDS: AREAS OF NORTH TO NORTHEAST WINDS 35 TO 45 MPH WITH GUSTS
  TO 65 MPH ARE EXPECTED. WINDS WILL BE STRONGEST THROUGH AND
  BELOW PASSES AND CANYONS.

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ088-011915-
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/
SANTA CLARITA VALLEY-
INCLUDING...SANTA CLARITA...NEWHALL...VALENCIA
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH ARE EXPECTED. 

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ044-045-011915-
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
INCLUDING...SANTA PAULA...FILLMORE...OJAI...PIRU...
THOUSAND OAKS...NEWBURY PARK...MOORPARK...SIMI VALLEY
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 60
  MPH ARE EXPECTED.

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ547-011915-
/O.NEW.KLOX.HW.W.0004.110202T0600Z-110202T2300Z/
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
INCLUDING...WOODLAND HILLS...NORTHRIDGE...BURBANK...
UNIVERSAL CITY
306 AM PST TUE FEB 1 2011

...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 3 PM
PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...WITH
  DAMAGING WIND GUSTS AT TIMES TONIGHT THROUGH WEDNESDAY AFTERNOON.

* WINDS: AREAS OF NORTH TO NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS
  TO 60 MPH ARE EXPECTED. WINDS WILL BE STRONGEST ACROSS NORTHERN
  AND WESTERN PORTIONS OF THE VALLEY.

* IMPACTS: STRONG WINDS MAY KNOCK DOWN TREES AND POWER LINES.
  GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ041-011915-
/O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
INCLUDING...MALIBU...SANTA MONICA...BEVERLY HILLS...HOLLYWOOD...
LONG BEACH
306 AM PST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK
  LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY
  DIMINISH. 

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED BELOW PASSES AND CANYONS FROM MALIBU TO HOLLYWOOD.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ040-011915-
/O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/
VENTURA COUNTY COAST-
INCLUDING...VENTURA...OXNARD...CAMARILLO
306 AM PST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK LATE
  TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY
  DIMINISH.

* WINDS: AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH
  ARE EXPECTED.

* IMPACTS: GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR OPERATORS OF HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ087-011915-
/O.NEW.KLOX.WI.Y.0011.110202T0600Z-110202T2300Z/
CATALINA ISLAND-
INCLUDING...AVALON
306 AM PST TUE FEB 1 2011

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
3 PM PST WEDNESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE THIS EVENING...PEAK
  LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON...THEN SLOWLY DIMINISH.

* WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED.

* IMPACTS: GUSTY WINDS WILL MAKE FOR HAZARDOUS CONDITIONS
  HAZARDOUS IN THE HARBOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ052-011800-
/O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
306 AM PST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* TIMING: GUSTY NORTHERLY WINDS WILL DIMINISH BY LATE MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS TO 50
  MPH ARE EXPECTED.

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS 
  INCLUDING THE 101 AND 154. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ039-011800-
/O.CON.KLOX.WI.Y.0010.000000T0000Z-110201T1800Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING...SANTA BARBARA...MONTECITO...CARPINTERIA
306 AM PST TUE FEB 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. 

* TIMING: GUSTY NORTHERLY WINDS WILL DIMINISH BY LATE MORNING.

* WINDS: NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH ARE EXPECTED. WINDS WILL BE STRONGEST BELOW PASSES AND
  CANYONS.

* IMPACTS: STRONG WINDS MAY IMPACT TRAVEL ACROSS AREA ROADWAYS
  INCLUDING THE 101...AND ROUTE 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DB

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Jan 31, 2:30 PM PST, 2 minutes earlier.

Area forecast discussion, Jan 31, 2:30 PM PST, 2 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
230 PM PST MON JAN 31 2011

.SYNOPSIS..
THE UPPER LOW WILL MOVE EAST WITH BREEZY CONDITIONS EXPECTED FOR
TONIGHT...AND CHILLY TEMPERATURES. A HIGH PRESSURE SYSTEM IS
FORECASTED TO RETURN TO THE GREAT BASIN AND ALONG WITH A STRONG
UPPER TROUGH APPROACHING FROM NORTHEAST WILL CREATE STRONG GUSTY
WINDS WITH DAMAGING GUSTS POSSIBLE WEDNESDAY THROUGH THURSDAY...WITH
LINGERING GUSTY WINDS INTO FRIDAY. AFTER SLIGHT COOLING AROUND
MIDWEEK...A WARMING TREND WILL BE TAKE PLACE LATE THIS WEEK...AND
THE WEEKEND AS HIGH PRESSURE AND OFFSHORE FLOW CONTINUE THEIR
INFLUENCE.

&&

.SHORT TERM (TONIGHT-THU)...QUESTIONS OF THE DAY ARE WHETHER WE NEED
FROST ADVISORIES FOR TONIGHT ACROSS THE COLDER VALLEY SECTIONS AND
WIND ADVISORIES ACROSS THE LA AND VENTURA COUNTY MOUNTAINS AGAIN
TONIGHT.

TONIGHT WILL BE ANOTHER COLD NIGHT AND DECIDED TO JUST MENTION SOME
PATCHY FROST IN A FEW OF THE ZONES.

SLIGHT WARMING IS EXPECTED ON TUESDAY UNDER SUNNY SKIES. BY LATE
TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE
GREAT BASIN AND A TROUGH WILL DRIVE SOUTH INTO THE DESERT SOUTHWEST
CAUSING GUSTY SANTA ANA WINDS AND A DECENT SHOT OF COLD AIR
ADVECTION. WEDNESDAY WILL BE COOLER AND WINDY IN MOST SECTIONS OF
THE FORECAST AREA. WIND ADVISORIES WILL BE REQUIRED ACROSS MOST OF
THE LA AND VENTURA COUNTY VALLEYS AND ISSUED A HIGH WIND WATCH FOR
THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES. SEE LAXNPWLOX FOR
DETAILS.

THE LATEST WRF MODEL DOES BRING IN COLDER AIR ON WEDNESDAY...BUT 850
MB TEMPERATURES ARE IN THE NEIGHBORHOOD OF -5C RATHER THAN THE EVEN
COLDER AIR EARLIER PROGGED BY THE MODEL. THE 12Z MODELS ARE IN
BETTER AGREEMENT WITH ANTICIPATED HEIGHTS AND THICKNESS...WITH THE
NAM/WRF JUST A TAD COOLER THAN THE GFS. THE UPPER LEVEL
SUPPORT...PRESSURE GRADIENTS AND COLD AIR ADVECTION WILL CONTRIBUTE
TO THE STRENGTH OF THE WINDS.

FOR WEDNESDAY NIGHT AND THURSDAY...THE WINDS ARE EXPECTED TO SLOWLY
SUBSIDE DURING THIS PERIOD WITH A BIT OF WARMING DUE TO THE
REDUCTION IN COLD AIR ADVECTION.

.LONG TERM (FRI-MON)...OFFSHORE FLOW WITH LOCALLY GUSTY WINDS
THROUGH AND BELOW PASSES AND CANYONS COMBINED WITH A RIDGE BUILDING
OVER THE WEST COAST ALOFT WILL PRODUCE WARMER TEMPERATURES DURING
THIS ENTIRE PERIOD.

&&

.AVIATION...31/1740Z
HIGH CONFIDENCE IN VFR CATS OVER ALL AIRPORTS THRU 09Z...EXCEPT LIFR
AT KPRB THROUGH 19Z TODAY. 80 PERCENT CHANCE OF LIFR FG REFORMING
OVER KPRB AFTER 10Z TONIGHT. 30 PERCENT CHANCE OF IFR/MVFR CIGS
FORMING AT KSMX KOXR KLAX AND KLGB AFTER 10Z TONIGHT. 50 PERCENT
CHANCE OF SIGNIFICANT LLWS AT KSBA TONIGHT FROM 01Z-10Z.

KLAX...HIGH CONFIDENCE IN VFR THROUGH AT LEAST 10Z. 30 PERCENT
CHANCE OF MVFR/IFR CIGS/HZ FORMING AFTER 10Z. EAST WIND WILL FORM
LATE TONIGHT INTO TUE MORNING WITH WEAK COASTAL EDDY...BUT SHOULD
STAY BELOW 8KT.

KBUR...HIGH CONFIDENCE IN VFR THROUGH TUESDAY. 60 PERCENT CHANCE OF
SOUTH WIND FORMING THIS AFTERNOON...OTHERWISE NORTH WIND MAY SURFACE
FROM WIND ALOFT. LLWS WILL EXIST...BUT SHOULD BE ON THE LIGHT SIDE.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).

&&

PUBLIC...SWEET
AVIATION...KITTELL
SYNOPSIS...SETO/SWEET

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 31, 6:00 AM PST, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST MON JAN 31 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-011400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST MON JAN 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS
AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS THIS MORNING...AND AGAIN THIS EVENING THROUGH THE OVERNIGHT
HOURS. GUSTY WINDS WILL AFFECT THE LOS ANGELES AND VENTURA COUNTY
MOUNTAINS...PARTICULARLY THROUGH THE INTERSTATE 5 CORRIDOR THIS
MORNING.

IT WILL BE CHILLY TONIGHT...WITH LOCAL FROST IN THE OJAI
AND SANTA YNEZ VALLEYS...AND THE COLDEST VALLEY LOCATIONS IN
THE LOS ANGELES COUNTY VALLEYS AND THE SANTA MONICA MOUNTAINS.

HIGH SURF WILL ALSO AFFECT WEST FACING BEACHES ALONG THE CENTRAL
COAST. THERE IS A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES
TODAY.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY NORTH TO NORTHEAST WINDS WILL AFFECT THE SANTA YNEZ MOUNTAINS
AND SOUTH COASTAL SECTIONS OF SANTA BARBARA COUNTY BELOW PASSES AND
CANYONS TUESDAY MORNING.

WIDESPREAD STRONG AND GUSTY NORTHEAST WINDS WILL LIKELY AFFECT MUCH
OF VENTURA AND LOS ANGELES COUNTIES TUESDAY NIGHT THROUGH THURSDAY.

IT WILL BE CHILLY EACH NIGHT THROUGH FRIDAY...WITH LOCAL FROST
POSSIBLE IN THE OJAI AND SANTA YNEZ VALLEYS...AND WIND SHELTERED
COLDER VALLEY LOCATIONS IN THE LOS ANGELES COUNTY VALLEYS AND THE
SANTA MONICA MOUNTAINS.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRUNO

Nearby

High Wind Watches in California, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.